Florida, 2003

Cold in Florida, January 31, 2003

January 31, 2003 · NWS MOB · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 31, 2:30 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jan 31, 2:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CST FRI JAN 31 2003

SURFACE FRONT A WAYS BACK TO THE WEST OVER ARKANSAS AT MID
AFTERNOON...WEAK AREA OF ISENTROPIC LIFT ACROSS WESTERN 2/3RDS OF
FORECAST AREA KEEPING CLOUDS IN. WEAK DESCENT AROUND THE 300K LEVEL
MOVING OVER FORECAST AREA THIS EVENING SHOULD DISSIPATE LOW CEILINGS
AND PATCHY FOG. A SMALL POSSIBILITY OF A LITTLE DRIZZLE OR A FEW
SPRINKLES EARLY THIS EVENING AS A WEAK H7 OMEGA AREA EAST OUT OF
FORECAST AREA...BUT WILL LIKELY NOT MENTION IN FORECAST. MILD
AFTERNOONS AND COOL NIGHTS OVER THE WEEKEND. LATE IN THE SHORT TERM
APPEARS TO BE NEXT BEST CHANCE OF RAIN...WHEN NEXT COLD FRONT
PASSES...MONDAY NIGHT INTO TUESDAY MORNING.

OTHER THAN POST FRONTAL RAINS TUESDAY MORNING...MAINLY EASTERN
ZONES...EXTENDED SHOULD BE DRY WITH SLIGHTLY BELOW NORMAL
TEMPERATURES.

FIRE...LIGHT FLOW WILL DOMINATE THROUGH THE WEEKEND....WITH
DIRECTION GENERALLY SOUTH TO WEST. EXCEPTION IS SUNDAY...WHEN SYSTEM
PASSING OVER TENNESSEE RIVER VALLEY WILL SWITCH WINDS BRIEFLY TO
OFFSHORE. TEMPS WILL BE WARMING OVER THE WEEKEND...WITH LITTLE CLOUD
COVER OR PRECIPITATION EXPECTED FROM PASSING SYSTEM. COMBINED WITH
WEAK LOW LEVEL FLOW...DAYTIME RH LEVELS WILL BE DIPPING TO AROUND
45% MOST OF THE AREA SATURDAY. SYSTEM WILL APPROACH LOWER
MISSISSIPPI RIVER VALLEY LATER MONDAY. ONSHORE FLOW WILL START
INCREASING LATER SUNDAY. SEE NO PROBLEMS WITH WINDS RH THROUGH THE
WEEKEND.

MARINE...LIGHT AND VARIABLE WIND FLOW WILL DOMINATE THROUGH MOST OF
THE WEEKEND AS HIGH PRESSURE OVER GULF AND SYSTEM PASSING OVER
CENTRAL US INTERACT. DO EXPECT SMALL CRAFT ADVISORY CONDITIONS
TONIGHT AS DOWNSLOPE WINDS AFFECT COASTAL WATERS. SYSTEM APPROACHING
LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEASTERN US LATER MONDAY WILL
INCREASE ONSHORE FLOW AND SEAS BEGINNING LATER SUNDAY...WITH FRONT
EXPECTED TO PASS OVER COASTAL WATER TUESDAY MORNING. FLOW WILL
REMAIN OFFSHORE UNTIL LATE WEDNESDAY...WHEN ANOTHER SYSTEM
APPROACHES THE SOUTHERN US PLAINS.

PRELIMINARY CCF NUMBERS...
MOB UB 040/063 042/068 051 11000
PNS UB 044/061 044/067 052 11000
DTS UB 046/061 045/064 052 11000
GZH UB 036/060 035/068 044 11-00
2RO UB 035/060 036/069 046 11000
61A UB 036/060 035/068 044 11-00

MOB...
.MS...NONE.
.AL...SMALL CRAFT CAUTION TONIGHT GMZ630-650-760.
.FL...SMALL CRAFT CAUTION TONIGHT GMZ655-675.
Hazardous weather outlook, Jan 31, 5:00 AM CST, 13 hours before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-311800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 31 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

A COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT.  THERE IS A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS
FRONT LATE MONDAY.  NO SEVERE THUNDERSTORMS OR OTHERWISE HAZARDOUS
WEATHER IS ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS
AND HAM RADIO OPERATORS WILL NOT BE NECESSARY THROUGH TONIGHT.

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Inland Escambia

When
January 31, 6:00 PM CST
Where
Inland Escambia forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

The average temperature for the month of January in Pensacola was 47.2 degrees. This makes January 2003 the fourteenth coldest January on record. The coldest was 40.8 degrees in 1940. January of 2003 was the driest January on record in the Pensacola area. In January of 2003 we received 0.21 inch of precipitation. This broke the previous driest January on record of 0.60 in 1981.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, January 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5338988.